How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Celeste NP Your Own Question
Celeste NP
Celeste NP, Nurse Practitioner
Category: Health
Satisfied Customers: 1002
Experience:  Family Practice with emphasis in Women's Health, Forensics, Urgent Care, for 14 years.
Type Your Health Question Here...
Celeste NP is online now
A new question is answered every 9 seconds

how do i get off klonopin i was on 2mg a day i am taking .5mg

Customer Question

how do i get off klonopin i was on 2mg a day i am taking .5mg in morning but feel lightheaded around 3pm on and off until i go to sleep
Submitted: 6 years ago.
Category: Health
Expert:  Celeste NP replied 6 years ago.



Have you already weaned down to the .5mg? AM I understanding you correctly?

Customer: replied 6 years ago.

yes but think i went down to fast i feel sick from 3pm until i go to sleep is this withdrawel


Expert:  Celeste NP replied 6 years ago.
You can take 1/2 of the .5mg tab twice a day to help decrease this feeling. Be sure to follow up with your physician though. You may need to decrease more slowly. Like over a month time.
Customer: replied 6 years ago.

does that sound like like withdrawals


Expert:  Celeste NP replied 6 years ago.
YEs, it does. Sometimes you can also get very irritable and jittery feeling as well as nausea. LIght headedness or a foggy feeling just goes along with all of this.
Customer: replied 6 years ago.
that soon after 7hrs of taking it
Expert:  Celeste NP replied 6 years ago.
Sure, Your system was used to alot more in milligrams since you were on 2 mg. and most likely you were either taking that as 1 mg dose twice a day.
Customer: replied 6 years ago.
how should i get off it i have sleep apnea and doctor wants me off it makes it worst
Expert:  Celeste NP replied 6 years ago.
Yes, Klonopin can make sleep apnea worse. He should be guiding you on how to get off of it. But sometimes you do need to take it very slow and decrease by .5 increments every 2-3 weeks.

Try what I mentioned about taking 1/2 of the .5mg twice a day for 2 weeks then 1/2 every day for 2 weeks. Please talk with your physician about this.

I wish you the best.
Celeste NP and 3 other Health Specialists are ready to help you

Related Health Questions